Alert archive / Nevada / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 34, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Aug 17, 2004, 5:19 PM PDT for Humboldt County, Lander County, Nevada. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2004, 5:19 PM PDT (00:19 UTC)
- Expired
- Aug 17, 2004, 6:15 PM PDT
- In force
- 56 min
- Issued by
- NWS Elko, NV
- Area
- Counties, with a storm outline in the text
Counties Humboldt County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 38 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4095 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KLKN 180019
SVRLKN
NVC013-015-180115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
519 PM PDT TUE AUG 17 2004
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL LANDER COUNTY IN NORTH CENTRAL NEVADA
SOUTHEASTERN HUMBOLDT COUNTY IN NORTHWEST NEVADA
* UNTIL 615 PM PDT
* AT 515 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
SOUTHEASTERN HUMBOLDT COUNTY...OR ABOUT 11 MILES NORTHEAST OF
GOLCONDA...AND MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHEASTERN HUMBOLDT COUNTY AT 530 PM PDT
RURAL NORTHERN LANDER COUNTY AT 610 PM PDT
LAT...LON 4115 11732 4100 11745 4070 11693 4093 11674
4098 11696
$$
SLAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:13 PM PDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 17, 2:13 PM PDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 213 PM PDT TUE AUG 17 2004 .SYNOPSIS...ABUNDANT MOISTURE OVER NORTHERN AND CENTRAL NEVADA WILL BRING A THREAT OF SHOWERS AND THUNDERSTORMS TO THE AREA TONIGHT THROUGH THE WEEKEND. && .DISCUSSION...UPPER LOW CENTER OVER SLC ROTATING WRAP AROUND MOISTURE OVER CWA TODAY. MAIN PCPN BAND OVER ELKO AND WHITE PINE COUNTIES THIS AFTERNOON EXPECT TO DRIFT INTO EXTREME EASTERN CWA OVERNIGHT. WITH LIS NEAR ZERO THROUGH MIDNIGHT AND PLENTY OF RESIDUAL MOISTURE...WILL KEEP FLASH FLOOD WATCH OUT THROUGH 10 PM THIS EVENING FOR ALL ZONES EXCEPT NORTHERN NYE. AT SAME TIME...STRONG TSTMS ARE DEVELOPING BEHIND TROF IN WESTERN NEVADA ATTM. SECOND SHORTWAVE THEN ROTATES OVER EASTERN ZONES ON WEDNESDAY FOR ANOTHER ACTIVE TSTM DAY. AIRMASS REMAINS UNSTABLE UNDER A WEAK RIDGE THURSDAY THROUGH THE WEEKEND FOR AFTN AND EVENING TSTMS EACH DAY. DRIER NORTHWEST FLOW FORECASTED TO DEVELOP LATE SUNDAY INTO NEXT MONDAY FOR RETURN TO A DRIER AND STABLE AIRMASS...BUT MODELS HAVING PROBLEM PLACING LOCATION OF UPPER LOW OFF SOUTHERN CA COAST. WILL HAVE MONDAY AND TUESDAY DRY. HARMER && .LKN WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING IN EFFECT THROUGH 1000 PM PDT TONIGHT FOR NORTH AND CENTRAL NEVADA ZONES 030>037. && HARMER
Hazardous weather outlook, Aug 17, 6:00 AM PDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 600 AM PDT TUE AUG 17 2004 NVZ013-030>037-180300- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 600 AM PDT TUE AUG 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN NEVADA .DAY ONE...TODAY AND TONIGHT MONSOON MOISTURE COMBINED WITH AN UNSTABLE AIR MASS OVER THE AREA WILL TRIGGER WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY OVER NORTHERN AND CENTRAL NEVADA. SLOW MOVING THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN OVER THE SAME AREA FOR AN EXTENDED PERIOD OF TIME. DUE TO THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT FOR NORTHERN AND CENTRAL NEVADA. FOR FURTHER DETAILS...PLEASE SEE PRODUCT RNOFFALKN...WGUS65 KLKN .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. SOME OF THESE STORMS WILL PRODUCE HEAVY RAIN...ESPECIALLY OVER EAST AND NORTHEAST NEVADA. THE SLIGHT POSSIBILITY OF FLASH FLOODING EXISTS OVER EASTERN NEVADA THROUGH SATURDAY BEFORE THE ARRIVAL OF A DRIER AIR MASS ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRUDEL
In the hours before
Local storm report, Aug 17, 4:56 PM PDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
456 PM PDT TUE AUG 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 4 S BEOWAWE 40.53N 116.47W
08/17/2004 1.68 INCH EUREKA NV CO-OP OBSERVER
COOP OBSERVER REPORTED 1.68 INCHES OF RAINFALL FROM
MONDAY EVENING UNTIL 6 AM TUESDAY. STATE HIGHWAY 306 WAS
REPORTED FLOODED 4 MILES SOUTH OF BEOWAWE WITH SOME
HIGHWAY EROSION REPORTED.
&&
CLAYCOMBThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:15 PM PDT | Severe Thunderstorm Warning | LKN | Humboldt, Lander | 60 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.